Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 140, NWS Tulsa, OK

June 10, 2007Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2007, 9:11 PM CDT for Osage County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 9:11 PM CDT (02:11 UTC)
Expired
Jun 10, 2007, 10:15 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:37 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 110211
SVRTSA
OKC113-110315-
/O.NEW.KTSA.SV.W.0140.070611T0211Z-070611T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1015 PM CDT

* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF BURBANK...
  MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORAKER...
  PEARSONIA...PAWHUSKA...BIGHEART AND OKESA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3669 9675 3652 9668 3663 9599 3689 9608
      3692 9658

$$
2 follow-up statements
000 
WWUS54 KTSA 110244
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT SUN JUN 10 2007

OKC113-110315-
/O.CON.KTSA.SV.W.0140.000000T0000Z-070611T0315Z/
OSAGE OK-
944 PM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL OSAGE COUNTY...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHIDLER TO PERSHING...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PERSHING...
PAWHUSKA...NELAGONEY...FORAKER...PEARSONIA...BIGHEART AND OKESA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3669 9675 3652 9668 3663 9599 3689 9608
      3692 9658

$$
000 
WWUS54 KTSA 110310
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT SUN JUN 10 2007

OKC113-110320-
/O.EXP.KTSA.SV.W.0140.000000T0000Z-070611T0315Z/
OSAGE OK-
1010 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE COUNTY EXPIRES
AT 1015 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3669 9675 3652 9668 3663 9599 3689 9608
      3692 9658

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:56 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 10, 8:56 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT SUN JUN 10 2007

.DISCUSSION...
HAVE UPDATED FORECAST PRODUCTS TO INCLUDE THE CORRECT CURRENT
HEADLINES WITH SEVERE THUNDERSTORM WATCH 376 WHERE SOUTHERN
AREAS WERE CANCELED AND MUCH OF THE NORTHERN AREAS EXTENDED
UNTIL 11 PM. HAVE ADJUSTED POPS AND WINDS FOR NEXT 24 HOURS.
HAVE LEFT TEMPERATURES AS THEY WERE.
WHERE STORMS OFTEN APPEARED TO BE QUASI STATIONARY...USUALLY
AT INTERSECTIONS OF OUTFLOW BOUNDARIES...THEY NOW APPEAR TO BE
MOVING AND BELIEVE MORE OF A WIND THREAT THAN A HEAVY RAIN/HAIL
THREAT AS THEY SEEMED TO BE EARLIER.

&&

.PREV DISCUSSION... /ISSUED 845 PM CDT SUN JUN 10 2007/

MESOSCALE UPDATE...
IN COORDINATION WITH THE SPC...WE HAVE LOCALLY
EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 376
AHEAD OF THE CURRENT BOW ECHO MOVING INTO CREEK COUNTY.
THE CAPE FIELD AT 8PM BROADENED DOWNSTREAM OF
THE STORMS A LITTLE SO WE LEFT OKMULGEE...
MUSKOGEE...WAGONER AND CHEROKEE COUNTIES IN
THE WATCH IN CASE THE LINE DEVELOPED LITTLE
FURTHER SOUTH.

THE APEX OF THE BOW WILL TRACK ACROSS NORTHERN CREEK
COUNTY AND WESTERN PAWNEE COUNTY DURING THE NEXT
30 MINUITES.  A LONGER TERM EXTRAPOLATION PUTS
THE APEX OF THE BOW MOVING INTO NORTHWEST ROGERS
COUNTY JUST BEFORE 10PM...AND IF THE SOUTHERN
END DOES DEVELOP FURTHER SOUTH...IT WOULD AFFECT
THE PRYOR AREA AROUND 11PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  89  71  88 /  60  40  20  30
FSM   72  90  70  86 /  20  40  20  40
MLC   73  91  70  88 /  20  20  20  20
BVO   70  89  70  87 /  80  40  20  30
FYV   69  87  66  86 /  40  60  20  30
BYV   69  86  65  84 /  60  60  20  20
MKO   70  89  70  86 /  30  30  20  30
MIO   69  89  68  85 /  80  50  20  20
F10   71  89  70  86 /  30  20  20  30
HHW   73  93  72  90 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....15
Hazardous weather outlook, Jun 10, 1:31 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT SUN JUN 10 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT SUN JUN 10 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 11PM.  BEGINNING AGAIN AT 2AM.

HEAVY RAIN AND FLASH FLOODING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TO MID AFTERNOON.

DISCUSSION...
A STRONGLY UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.  SCATTERED THUNDERSTORMS
HAVE DEVELOPED ACROSS NORTHWEST ARKANSAS AND THE BORDER AREA
OF EASTERN OKLAHOMA.  AS THE CAP WEAKENS AREA WIDE THIS
AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
ENTIRE REGION.

AS WAS THE CASE YESTERDAY...WINDS ALOFT ARE WEAK...SO CELLS
WILL TEND TO BE SLOW MOVING AND QUICKLY BECOME MULTICELLULAR.
HOWEVER...LARGE HAIL AND STRONG WINDS WILL OCCUR WITH A NUMBER
OF THE STORMS TODAY.  IN ADDITION...2 TO 3 INCHES OF QUICK RAINFALL
WILL OCCUR AT SOME LOCATIONS.

TWO BOUNDARIES WERE IN THE REGION TODAY THAT MAY FOCUS THE MOST
CONCENTRATED ACTIVITY OR AT LEAST OFFER THE BEST CHANCE FOR
STORM ORGANIZATION.  BOTH BOUNDARIES ARE FROM MORNING STORMS.
ONE EXTENDED FROM CARROLL COUNTY TO NEAR FAYETTEVILLE TO BETWEEN
OKMULGEE AND TULSA.  THE SECOND EXTENDED FROM THE KANSAS LINE
NORTH OF BARTLESVILLE INTO CREEK COUNTY AND ON SOUTHWEST.

THE AFTERNOON AND EVENING STORMS ARE EXPECTED TO WEAKEN AFTER
10PM.  HOWEVER DEPENDING ON HOW THE EVENING STORMS EVOLVE...
THERE IS A CHANCE THAT STORMS COULD INCREASE AGAIN IN THE
EARLY MORNING HOURS IN NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL BE NEEDED NEAR ANY STRONG
STORMS.  NET CONTROLLERS FOR THE REGIONAL SKYWARN NET
SHOULD CLOSELY MONITOR CONDITIONS AND BE READY FOR
ACTIVATION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER THE
NEXT WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DEVELOPING EACH DAY. WEAK WIND FIELDS ALOFT WILL
LIKELY LIMIT THE SEVERE WEATHER CHANCES TO THE ISOLATED PULSE
SEVERE STORMS WHICH ARE COMMON IN SUMMER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 10, 5:05 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SUN JUN 10 2007

OKZ054-059-102300-
OSAGE OK-PAWNEE OK-
505 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND NORTHWESTERN PAWNEE

AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF RALSTON...MOVING NORTHEAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...
FAIRFAX...BURBANK...APPERSON...WEBB CITY AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3636 9710 3628 9689 3679 9648 3692 9677
Special weather statement, Jun 10, 5:50 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT SUN JUN 10 2007

OKZ054-102315-
OSAGE OK-
550 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 550 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF BURBANK...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...
APPERSON...WEBB CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3669 9690 3664 9670 3699 9639 3699 9674
Special weather statement, Jun 10, 7:06 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN JUN 10 2007

OKZ056-057-110030-
CRAIG OK-NOWATA OK-
706 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA

AT 706 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF CENTRALIA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW AND
CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3676 9558 3667 9538 3701 9511 3712 9536
Local storm report, Jun 10, 7:57 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     2 ENE COPAN             36.91N 95.89W
06/10/2007  M59 MPH          WASHINGTON         OK   MESONET

&&

MEB
Special weather statement, Jun 10, 8:49 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN JUN 10 2007

OKZ057-110215-
CRAIG OK-
849 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 849 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF WELCH TO 3 MILES NORTHWEST OF
PYRAMID CORNERS TO 5 MILES SOUTHWEST OF CENTRAILIA...MOVING EAST AT
25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...VINITA...WHITE OAK...HOLLOW...PYRAMID CORNERS...
BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3705 9532 3657 9538 3658 9501 3701 9502
Special weather statement, Jun 10, 8:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SUN JUN 10 2007

OKZ054-059-110230-
OSAGE OK-PAWNEE OK-
854 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE AND PAWNEE

AT 854 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF PAWNEE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...PAWNEE...JENNINGS...
TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...
RALSTON AND WESTPORT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3631 9691 3615 9680 3618 9612 3654 9670

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:06 PM CDTSpecial Weather StatementTSACraig24 min
Jun 10, 7:14 PM CDTSevere Thunderstorm WarningTSACraig36 min
Jun 10, 7:56 PM CDTSevere Thunderstorm WarningTSANowata, Washington27 min
Jun 10, 8:21 PM CDTSevere Thunderstorm WarningTSACreek54 min
Jun 10, 8:49 PM CDTSpecial Weather StatementTSACraig26 min
Jun 10, 8:54 PM CDTSpecial Weather StatementTSAPawnee36 min
Jun 10, 9:34 PM CDTSpecial Weather StatementTSAOsage, Tulsa41 min
Jun 10, 10:26 PM CDTSpecial Weather StatementTSAWashington34 min
Jun 10, 11:47 PM CDTSevere Thunderstorm WarningTSANowata, Washington43 min
Jun 11, 6:38 AM CDTFlash Flood WarningTSANowata, Osage, Washington4 hr
Jun 11, 10:55 AM CDTFlash Flood WarningTSAMayes2 hr
Jun 11, 11:00 AM CDTSpecial Weather StatementTSAAdair45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.